[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: High BG's after changing

>  I have noticed now the 4 times that I have changed my infusion site
>  that my BG's are elevated afterwards. I will have a good reading
>  right before I disconnect and am only off of the pump for about 30
>  minutes. Then when I test my sugar it has gone up a considerable
>  amount. Does anyone else have this problem? Any suggestions?
> Dave
> mm508 since 7/17/01
Couple of possibilities

1) one of the steps in priming may be missing. Check that the primes 
are all done including priming for removal of the insertion needle 
from the infusion set. This last prime replaces the air left when the 
needle is removed. It varies from set to set, but for SofSets is 0.5u 
and Sils/Comfort/Tenders 0.8u according to the mfg's literature

2) You may need to leave your old set in place for at least 2 hours 
for Humalog or 4 hours for regular. When you remove the old set, it 
is possible for insulin to leak out of the would. Also, the removal 
bruises the tissue which inhibits the absorbtion of the insulin 
remaining in the site.
email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml